Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Was diagnosed with PCOS. Had acne. On crisanta LS. What are its side effects?

Hi Doctor, I was diagnosed with PCOS 10 years back. After having treatment for the same, my reports started coming normal and a gynae suggested that I need not take anymore medicines. Recently I have been having slight recurrent acne on my face and excessive hairfall since the last 10 months. My blood sugar is within limits but very close to the outer limit in case of fasting and very close to the lower limit in case of PP. My dermatologist says that it is because of PCOS and has suggested Crisanta LS. What are the side effects for this pill? Is it actually possible that the acne and hairfall that have not been there since the beginning and have recently shown up, are related to PCOS?
Asked On : Tue, 7 Aug 2012
Answers:  2 Views:  1071
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Welcome to HCM,

Crisanta LS is oral contraceptive pill.

It can be given to regularize menstrual periods and for treatment of acne.

Its side effects are headache, nausea, thrombosis, fluid retention, menstrual irregularities, liver function disorders, jaundice, skin reactions, high BP, cholasma, weight changes, mood changes, reduced glucose tolerance, G-I upset, cramps and pain in legs, depression, loss of libido, vaginal discharge and cervical erosion.

Patients suffering with Poly cystic ovarian disease have multiple small cysts in their ovaries.

Ovaries become enlarged and produce excessive amount of estrogen and androgen hormones.
Absence of ovulation causes infertility.

Many patients with PCOD also have insulin resistance and have raised level of insulin.

Metformin is first line drug of choice for these patients.

If your insulin level is high, you should take metformin under supervision of your Physician.

Take balanced nutritious diet and multi vitamin multi-mineral capsule daily.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, you can submit those with Healthcaremagic as well.

With good wishes,
Answered: Fri, 10 Aug 2012
I find this answer helpful
  User's Response
hi welcome to hcm.see crisanta ls is a kind of oral pills which is use for regular your hormones also help in acne.side effect like nausea,vomiting,mood swing etc..yes there are one of reason that hair fall and acne is due to pcod but if u have to confirm then go for blood test for hormonal assay oestrogen,progesterone FSH and LH AND ALSO by SONOGRAPHY.or may be due to tension,stress taking spicy food loss of sleep etc.
Answered: Sat, 11 Aug 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor